Narrow Results Clear All
- Communication Improvement 1
- Education and Training 3
- Error Reporting and Analysis 3
- Human Factors Engineering 3
- Logistical Approaches 1
- Quality Improvement Strategies
- Device-related Complications 6
- Diagnostic Errors 1
- Drug shortages 1
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events 7
- MRI safety 1
Search results for "Food and Drug Administration (FDA)"
- Food and Drug Administration (FDA)
- Practice Guidelines
Silver Spring, MD: Food and Drug Administration; October 2013.
This report outlines the FDA's plans to address drug shortages, including streamlining tracking processes and developing early warning signals to identify potential shortages.
Web Resource > Government Resource
US Food and Drug Administration.
This Web site provides resources to help ensure safe reuse of medical devices.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 21, 2009.
This announcement reports on potential for falsely elevated glucose readings in patients taking parenteral maltose, parenteral galactose, or oral xylose and provides a list of products that may interfere with glucose monitoring.
Audiovisual > Audiovisual Presentation
Food and Drug Administration (FDA) Patient Safety News. Show #79. September 2008.
This collection of video segments offers information on common types of medical errors, particularly medication errors, based on reports to the Institute for Safe Medication Practices.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 13, 2007.
This announcement describes a fatal overdose of a protease inhibitor in an infant and discusses how to prevent such occurrences.
Food and Drug Administration (FDA) Patient Safety News. Show #59. January 2007.
This video segment warns about potential dosing errors for an epileptic seizure treatment due to equipment design and provides instructions to minimize user error.
Meeting/Conference > Government Resource
US Food and Drug Administration Center for Drug Evaluation and Research, Institute for Safe Medication Practices. November 7, 2006.
This teleconference discussed the 2006 FDA medication package insert design program and reviewed prescription drug labeling format changes. Handouts and an audio download of the presentation are available.
Food and Drug Administration (FDA) Patient Safety News. Show #57. November 2006.
This video news segment recaps concerns over the use of an infusion pump with an identified design defect.
Tools/Toolkit > Government Resource
Huntington Valley, PA: Institute for Safe Medication Practices.
This Web site includes tools to help raise awareness about potential medication errors associated with using certain abbreviations. The tools are made available by Institute for Safe Medication Practices (ISMP) and U.S. Food and Drug Administration (FDA) as part of their national educational effort to eliminate the use of these abbreviations.
FDA Alert [US Food and Drug Administration Web site]. April 25, 2006.
This alert highlights the dangers of administering promethazine hydrochloride to young children and includes information sheets for both patients and health care professionals.
FDA preliminary public health notification: update of information about Ralstonia spp. associated with Vapotherm Respiratory Gas Administration device.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; December 20, 2005.
This safety alert for health care practitioners discusses bacterial contamination of gas devices and recommends alternatives be used until the source of the contamination is identified.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 14, 2005.
This announcement explains a labeling change (utilizing color branding to help prevent dispensing errors) to a commonly used form of insulin.
Rados C. FDA Consum. 2005;39:35-37.
This article reports on problems with drug names, the naming process for medications, and both industry and consumer actions that can minimize misunderstandings.
FDA public health notification: MRI-caused injuries in patients with implanted neurological stimulators.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; May 10, 2005.
In response to reports of injuries in patients with implanted neurological stimulators who underwent magnetic resonance imaging procedures, the Food and Drug Administration suggests related precautions for radiology personnel and physicians.